Day to day

I have just had two really good days after getting over an infection which started a month ago. My breathing hasn't been a problem for the two days although I am on oxygen 24/7 and I haven't coughed much. They suddenly yesterday afternoon I was violently sick which has set me back somewhat and I feel it will be a struggle to get back to where I was. I am wondering if it is due to taking oramorph as it has made me feel sick before. Has anyone else noticed this affect? Popplewell

Last edited by

6 Replies

  • Hi popplewell, so sorry you have had a set back.

    I think speaking with your doctor about the sickness and the drug may be advisable as your doctor will help to wean you off it and prescribed you with an alternative.

    Nausea and Vomiting is listed under the heading - Sid Affects.

    Also mentioned - under heading - Not to be used in - Obstructive airways disease. !

    It may pay you to check with BLF Helpline about this also.

    Take good care and please get professional advice on this.

    Hope you are soon feeling better.

    Best wishes BC

  • Hi Blakey, Just read the link you sent and have lots of the diseases for which it says 'don't use'. I have colitis, underactive thyroid, IPF and was in hospital for 9 days once with pancreatitis. Oramorph was prescribed by my consultant but I think I will be giving it a miss as it doesn't seem to help the cough either. I did read the info. when I first started it but my mind must have bi-passed it hoping it would help. Thanks for your reply. Popplewell

  • Its not advisable for you to stop the drug yourself without professional medical advice. You should speak with your GP concerning this I feel.

    I refer to same page link as above under the title heading "Warning"

    referring to where it says:-

    " With prolonged use the body may also become dependent on the medicine.

    As a result, withdrawal symptoms can occur if the medicine is stopped suddenly.

    For this reason, when a person no longer needs this medicine it may be necessary to reduce treatment gradually to avoid withdrawal symptoms. "

    Take good care.

  • Thanks for that. I am glad that my brain is still in order at least , if I started to get confused the pills would be a problem. There seem to be so many small white ones which all look the same but I keep a close eye on those. Going to get a bit of lunch now which I am looking forward to and hope stays down. Feeling a bit better and the sun is shining and the cleaning lady has just been so what else can life offer. Regards, Popplewell

  • Hi Popplewell. Last time I was in Hospital for an op, they gave me morphine by injection in the arm, after removing the morphine drip and I was fine. However when I went home they gave me Oramorph liquid and I was terribly sick. I now have it on my list of Allergies. Cheryl

  • Hi poppyval, Thanks for that. I have not taken it since so not been sick again. I have had other cough medicine from my GP which had codeine (morphine) in it which didn't make me sick so perhaps I will ask for that again. Not that anything seems to help with this cough associated with IPF. Popplewell

You may also like...